Jump to content
Sign in to follow this  
DDOT

Keytruda Side Effects

Recommended Posts

My 70 year old husband 5' 10" and weighs 145 lbs., has NSCLC with metastatic right hilar lymph nodes and metastatic tumor on left adrenal gland. Surgery was not an option and the adrenal tumor was too large for radiation. He has received two Keytruda infusions and two Chemo infusions with Pemetrexed and Alimta. Today, 8/23/18, he has noticeable pain in his Achilles' tendon with skin redness on site. He has not had any episodes like falling or bumping into anything that might cause this pain. He never said anything but I noticed he was limping. Has anyone else on Keytruda experienced this kind of muscle involvement with pain? He takes no RX pain medicine just OTC Tylenol ES sometimes. He sees his Oncologist 8/31, should we call her? Should I ask her to test his thyroid function next week, she checks his thyroid level but I'm not sure if she checks his Free T4 or TSH? He is trying to keep up with his walking, can that aggravate it? Just searching for some answers from anyone receiving Keytruda. 

Thanks for any help,

Dorothy

Share this post


Link to post
Share on other sites

Dorothy,

Welcome here.  I was diagnosed in 2003 well before Keytruda was introduced as a treatment.  But I've been to many seminars and conferences and know that as an immunotherapy treatment, it can cause a broad range of problems in the bodies organs and tissues. I'd call his oncologist are report the muscle pain.  A lot of medical practices use an online message portal these days.  I email my oncologist and normally get a response in a day.  If you can't get the oncologist, try an oncology nurse.

I wouldn't know about testing thyroid function or whether walking with his tendon pain will cause more damage.  With immunotherapy drugs and their myriad of side-effects, it is best to address side-effect questions to doctors.  

All KEYTRUDA HANDS... please comment on Keytruda caused  tendon damage or thyroid function side-effects.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Dorothy,

My mom has been on Keytruda for a year. She began with Carbo + Alimta + Keytruda for 6 sessions and then went to Keytruda only.  We've learned quite a bit along the way.  As far as thyroid - it needs to be monitored regularly - my mom has her TSH tested every 3 weeks when she receives her infusion.  Her free T4 is tested about every 4 or so months.  Thyroid issues is a very common side effect, so if they aren't monitoring it already, they should be.  My mom's docs don't bring it up at her regular visits unless there is something wrong and she needs to change her meds.  So maybe docs are testing thyroid, but just not giving you the info????

As far as muscle pain, my mom doesn't have any but it's not all that uncommon.  I've not heard that it is severe enough that it causes someone to limp. I also haven't heard about tendon pain.  Immunotherapy does cause inflammation, even in joints so it could be related to the immunotherapy.  But I don't think that will explain the redness on the skin.  So, I agree with Tom, you should contact his docs and report the symptoms.  He may have some sort of unrelated infection that needs to be addressed asap.  As far as continuing to walk on it, that's hard to say because we don't exactly know what the root of the problem is.

Hope this helps a bit,

Take care,

Steff

Share this post


Link to post
Share on other sites
2 hours ago, Tom Galli said:

Dorothy,

Welcome here.  I was diagnosed in 2003 well before Keytruda was introduced as a treatment.  But I've been to many seminars and conferences and know that as an immunotherapy treatment, it can cause a broad range of problems in the bodies organs and tissues. I'd call his oncologist are report the muscle pain.  A lot of medical practices use an online message portal these days.  I email my oncologist and normally get a response in a day.  If you can't get the oncologist, try an oncology nurse.

I wouldn't know about testing thyroid function or whether walking with his tendon pain will cause more damage.  With immunotherapy drugs and their myriad of side-effects, it is best to address side-effect questions to doctors.  

All KEYTRUDA HANDS... please comment on Keytruda caused  tendon damage or thyroid function side-effects.

Stay the course.

Tom

Tom,

Thank you for the quick response. And with your range of experience, I am writing your advice down. And send my prayers for you to continue to do well.

Sincerely,

Dorothy

Share this post


Link to post
Share on other sites
1 hour ago, Steff said:

Dorothy,

My mom has been on Keytruda for a year. She began with Carbo + Alimta + Keytruda for 6 sessions and then went to Keytruda only.  We've learned quite a bit along the way.  As far as thyroid - it needs to be monitored regularly - my mom has her TSH tested every 3 weeks when she receives her infusion.  Her free T4 is tested about every 4 or so months.  Thyroid issues is a very common side effect, so if they aren't monitoring it already, they should be.  My mom's docs don't bring it up at her regular visits unless there is something wrong and she needs to change her meds.  So maybe docs are testing thyroid, but just not giving you the info????

As far as muscle pain, my mom doesn't have any but it's not all that uncommon.  I've not heard that it is severe enough that it causes someone to limp. I also haven't heard about tendon pain.  Immunotherapy does cause inflammation, even in joints so it could be related to the immunotherapy.  But I don't think that will explain the redness on the skin.  So, I agree with Tom, you should contact his docs and report the symptoms.  He may have some sort of unrelated infection that needs to be addressed asap.  As far as continuing to walk on it, that's hard to say because we don't exactly know what the root of the problem is.

Hope this helps a bit,

Take care,

Steff

Steff,

I appreciate your response. I know about thyroid, I had mine removed in 1978 because of very enlarged goiter. I just don't know how much Keytruda is affecting his thyroid. I know the Oncologist checks his T7 but I do need to ask her about his TSH, Free T4 and Free T7. After I looked at it again, he said he had been trying to massage it and he most likely caused the redness. I messaged the Oncologist since I think it needs her attention, she usually answers on her board or calls us within 24 hours. It does help to know I am not alone and can ask you all anytime. I'm glad your Mother continues to do well.

Thank you so much,

Dorothy

 

 

Share this post


Link to post
Share on other sites
Sign in to follow this  

×
×
  • Create New...